Alert archive / Missouri / Flood Watches in 2007
Flood Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Feb 12, 2007, 4:06 PM CST for 5 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at Feb 12, 2007, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2007, 4:06 PM CST (22:06 UTC)
- In effect from
- Feb 12, 2007, 6:00 PM CST
- Expired
- Feb 13, 2007, 4:00 AM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Randolph County, IL, Washington County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 122206 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CST MON FEB 12 2007 ...HEAVY RAIN MAY CAUSE AREAS OF FLOODING TONIGHT... .A DEVELOPING STORM SYSTEM OVER TEXAS WILL APPROACH THE AREA DURING THE OVERNIGHT HOURS. THIS SYSTEM IS PULLING LARGE AMOUNTS OF GULF MOISTURE INTO THE WATCH AREA. AS THE SYSTEM APPROACHES...THE HIGH LEVELS OF MOISTURE AND ABOVE FREEZING TEMPERATURES WILL PRODUCE HEAVY RAIN. THE FROZEN GROUND WILL INCREASE RUNOFF AND THE CHANCES OF LOCALIZED FLOODING. ILZ074-079-MOZ074-075-084-085-099-131000- /O.NEW.KLSX.FA.A.0002.070213T0000Z-070213T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 406 PM CST MON FEB 12 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON...MADISON... REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * THROUGH LATE TONIGHT * PERIODS OF HEAVY RAIN ARE EXPECTED ACROSS MUCH OF SOUTHEAST MISSOURI AND PORTIONS OF SOUTHERN ILLINOIS TONIGHT. RAINFALL AMOUNTS COULD REACH TWO INCHES IN ISOLATED LOCATIONS BY TUESDAY AFTERNOON. GROUND TEMPERATURES BELOW FREEZING WILL ENHANCE THE POTENTIAL FOR FLOODING. LOCATIONS MOST PRONE TO FLOODING WILL BE LOW LYING AREAS AND LOW WATER CROSSINGS. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ TILLY
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Feb 12, 11:16 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Feb 12, 11:16 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 AM CST MON FEB 12 2007
.UPDATE...
FORECAST ON TRACK FOR TODAY AS PRECIPITATION SLOWLY WORKING ITS
WAY NORTHEAST. BATTLE OF THE DRY AIR WILL FINALLY BE OVERCOME THIS
AFTERNOON AS THE ATMOSPHERE SATURATES. LOOKING AT SOUNDINGS FROM
AIRCRAFT AND RUC MODEL SUGGEST THAT PRECIPITATION COULD MIX WITH
SLEET AT THE ONSET...BEFORE CHANGING TO MAINLY RAIN ALONG AND
SOUTH OF INTERSTATE 70. FURTHER NORTH...PRECIPITATION WILL BE
LATER TO START...BUT FEEL CONFIDENT THAT SLEET AND SNOW WILL BE
THE PREDOMINANT PRECIPITATION TYPES.
AS FOR THE REST OF THE STORM...WE ARE PLANNING ON HAVING A
CONFERENCE CALL WITH MEDIA AND EMERGENCY MANAGEMENT AT 230 PM THIS
AFTERNOON TO DISCUSS THE UPCOMING CHANGES TO THE FORECAST.
CVKING
&&
.DISCUSSION...
WINTER STORM IS SHAPING UP AS THE SHORTWAVE MOVES OVER ARIZONA AND
NEW MEXICO THIS MORNING. THE MOST CONSISTENT MODEL CONTINUES TO BE
THE GFS...BOTH THE NAM AND NGM CAME IN MUCH WARMER THAN PREVIOUS
RUNS. I HAVE BASICALLY REJECTED THEIR SOLUTIONS SINCE THEY ARE SO
MUCH WARMER THAN BEFORE AND IM AFRAID IT WAS A PROBLEM WITH THIS
RUN. THE GFS ALSO CAME IN JUST A TINY BIT WARMER THAN PREVIOUS
RUNS...BUT I DONT THINK IT WILL MAKE MUCH DIFFERENCE IN THE
FORECAST.
ISENTROPIC UPGLIDE PRECIP HAS ALREADY BROKEN OUT ACROSS
OKLAHOMA...BUT SEEMS TO BE HAVING TROUBLE MAKING INROADS INTO
MISSOURI. THE GFS DOESNT REALLY SHOW SIGNIFICANT UPGLIDE WITH
SUFFICIENT MOISTURE TO PRODUCE PRECIPITATION UNTIL LATER IN THE
DAY. THINK THERES LITTLE CHANCE THAT WELL SEE ANY SIGNIFICANT
PRECIPITATION THIS MORNING WHERE WE HAD FREEZING RAIN AND WINTER
WEATHER ADVISORIES THIS MORNING...SO HAVE PULLED THOSE HEADLINES FOR
THIS MORNING.
ISENTROPIC LIFT DOES DEVELOP ACROSS THE AREA BETWEEN 18Z AND 00Z
THIS EVENING. INITIAL PRECIPITATION LOOKS PRETTY LIGHT. GFS MOS
GIVES US HIGHS IN THE MID TO UPPER 30S THIS AFTERNOON...AND WITH
TEMPERATURES HOVERING IN THE LOWER TO MIDDLE 30S NOW...THAT DOESNT
LOOK LIKE A BAD FORECAST...MAY EVEN BE A LITTLE TOO COOL. EVEN WITH
COLD GROUND TEMPERATURES IN THE 28-32 DEGREE RANGE...I DONT SEE ANY
SIGNIFICANT THREAT FOR ACCUMULATING WINTRY PRECIPITATION BEFORE THIS
EVENING.
THIS EVENINGS WEATHER STILL LOOKS REALLY MESSY. NORTHERN AND
NORTHEASTERN TIER OF COUNTIES STILL LOOKS PRETTY GOOD FOR MODERATE
TO HEAVY SNOW AS THE LOW LEVEL STORM SYSTEM MOVES FROM TEXAS INTO
ARKANSAS AND SUCKS THE VERY COLD AIR OVER THE GREAT LAKES AND UPPER
MIDWEST SOUTHWARD INTO THE BI-STATE AREA. EVENTUALLY ALL LIQUID
PRECIP WILL TURN OVER TO FROZEN PRECIP AS THE COLD AIR MOVES SOUTH.
STILL DONT FEEL THERE WILL BE ANY LONG PERIOD OF FREEZING RAIN...SO
HAVE LEFT MENTION OF FREEZING RAIN OUT OF THE FORECAST FOR NOW.
RAIN SHOULD TURN RAPIDLY TO SLEET OR SNOW...AND EVEN THE SLEET WILL
LIKELY TURN TO SNOW PRETTY QUICKLY ONCE THE COLD AIR STARTS RUSHING
IN. TRYING TO PIN DOWN THE EXACT TIME THE CHANGE AS IT IT OCCURS
FROM NORTH TO SOUTH ACROSS THE AREA IS A NIGHTMARISH PROSPECT AT
BEST...BUT IT LOOKS LIKE MOST OF THE PRECIP SHOULD BE FROZEN BY
MIDNIGHT ALONG AND NORTH OF THE I-70 IN MISSOURI AND NORTH OF US-50
IN ILLINOIS. THE PROGRESSION OF THE FROZEN PRECIP WILL CONTINUE
SOUTHWARD THROUGH THE FARMINGTON AND ELLINGTON AREA THROUGH THE
EARLY MORNING HOURS WEDNESDAY. AREAS NORTH AND NORTHEAST OF THE ST.
LOUIS METRO AREA LOOK TO GET IN EXCESS OF 6 INCHES OF SNOW/SLEET
ACCUMULATION BY THE TIME THIS IS ALL OVER...WITH LESSER AMOUNTS AS
YOU GO FURTHER SOUTH. WINTER STORM WARNINGS AND ADVISORIES HAVE
BEEN HOISTED ACCORDINGLY.
CARNEY
&&
.AVIATION...
FOR THE 18Z TAFS...CEILINGS LOWERING WITH PRECIPITATION SHIELD
ADVANCING NORTHEAST TOWARD TERMINALS. HAVE SLOWED TIMING OF ONSET
OF PRECIPITATION AND CHANGEOVER IN LATEST ISSUANCE...BUT HAVE ALSO
ADDED A PERIOD OF MODERATE SNOW TO THE FORECAST FOR STL AND SUS
TOMORROW MORNING AS DEFORMATION ZONE DEVELOPS AND MOVES NORTHEAST
ACROSS THE METROPOLITAN AREA. COULD BE A BRIEF PERIOD OF SLEET AT
STL AND SUS THIS AFTERNOON BEFORE ATMOSPHERE WARMS ENOUGH TO
OFFSET EVAPORATIVE COOLING EFFECTS.
WINDS WILL BACK FROM EAST TO NORTH AS THE SYSTEM PASSES TO THE
SOUTH. WILL LIKELY SEE QUITE GUSTY CONDITIONS AND BLOWING SNOW ON
TUESDAY MORNING AS PRESSURE GRADIENT TIGHTENS ACROSS THE FORECAST
AREA. THIS WILL LIKELY LIMIT SURFACE VISIBILITIES THROUGH 18Z.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
TUESDAY FOR AUDRAIN-BOONE-CALLAWAY-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONROE-MONTGOMERY-SHELBY-ST. CHARLES-ST.
LOUIS-ST. LOUIS CITY-WARREN.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST TUESDAY
FOR KNOX-LEWIS-MARION-PIKE-RALLS.
IL...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
TUESDAY FOR CLINTON IL-MADISON IL-MARION IL-MONROE IL-ST.
CLAIR IL-WASHINGTON IL.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST TUESDAY
FOR ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MONTGOMERY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Feb 12, 3:25 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CST MON FEB 12 2007 ILZ095>097-MOZ018-019-026-027-034>036-042-131200- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-AUDRAIN- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN...SLEET AND SNOW WILL BECOME ALL SNOW THIS EVENING. SIGNIFICANT SNOWFALL IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL DIMINISH TO FLURRIES ON TUESDAY WITH ADDITIONAL ACCUMULATIONS LIKELY. TOTAL SNOWFALL OF 6 OR MORE INCHES IS EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. MOZ041-047>051-131200- BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT RAIN WILL MIX WITH SLEET THIS EVENING AND BECOME ALL SNOW AFTER MIDNIGHT. SIGNIFICANT SLEET AND SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL DIMINISH TO FLURRIES BY TUESDAY AFTERNOON WITH ADDITIONAL SNOW ACCUMULATION LIKELY. TOTAL SNOW AND SLEET ACCUMULATION OF 6 OR MORE INCHES IS EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ058>060-064-065-098>100-MOZ052-059>064-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL- JERSEY IL-MADISON IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN WILL MIX WITH SLEET BY MIDNIGHT AND TRANSITION TO ALL SNOW BY DAYBREAK. MINOR SLEET AND SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SNOW WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY WITH SIGNIFCANT SNOW ACCUMULATIONS EXPECTED. TOTAL SNOW AND SLEET ACCUMULATION OF 6 OR MORE INCHES IS EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ069-070-101-102-MOZ065-072-073-131200- CLINTON IL-MARION IL-ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD- WASHINGTON- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN WILL LIKELY MIX WITH SLEET AND SNOW BY DAYBREAK. MINOR SLEET AND SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MIXTURE OF SLEET AND SNOW WILL BECOME ALL SNOW TUESDAY MORNING...WITH SOME SNOW ACCUMULATION EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES LATE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ074-079-MOZ074-075-084-085-099-131200- WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN...HEAVY AT TIMES...IS EXPECTED TONIGHT. ONE OR TWO INCHES OF RAINFALL ON A PARTIALLY FROZEN SOIL COULD LEAD TO SOME MINOR FLOODING OF LOW LYING AREAS SUCH AS LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RAIN WILL LIKELY MIX WITH SLEET AND SNOW BEFORE ENDING ON TUESDAY. SOME VERY MINOR SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HEAVY RAINFALL...FLOODING AND WINTER PRECIPITATION TYPE REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:07 AM CST | Winter Storm Warning | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 15 more | 38 hr |
| Feb 12, 4:07 AM CST | Winter Weather Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more | 38 hr |
Nearby
Flood Watches in Missouri, 2007Flood Watches in Illinois, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.